Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 9, 1999, 10:41 PM CDT for Midland County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1999, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 10, 1999, 12:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2324 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 100342 FFWMAF TXC329-100545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1041 PM CDT WED JUN 9 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN SOUTHWESTERN TEXAS * UNTIL 1245 AM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED IN MIDLAND COUNTY NEAR THE CITY OF MIDLAND...MOVING EAST 15 MPH. * EXCESSIVE RAINFALL AT THE RATE OF 1.5 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS MIDLAND AND MIDLAND COUNTY THROUGH 1245 AM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. AKL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 9:18 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 9, 9:18 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 918 PM CDT WED JUN 9 1999 MARGINALLY SEVERE TSTMS PERSISTING THIS EVENING ACROSS SMALL PART OF THE CWA. CONVECTIVE DEVELOPMENT WAS SLOW TO DEVELOP THIS EVENING AS SHRTWV RIDGING FINALLY GAVE WAY TO APPROACHING SHRTWV ENERGY AND INCREASING UPPER LEVEL DIVERGENCE ASSOCD WITH EXIT RGN OF 3H JET. HAIL REPORTS HAVE BEEN LIMITED BY HIGH WB ZERO. ZONES APPEAR FINE ATTM AND WILL LIKELY ISSUE UPDATE IN 1-2RS REMOVING SVR/LOWERING POPS DEPENDING ON TRENDS. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 66 min |
| Jun 9, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 49 min |
| Jun 9, 8:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 9, 8:53 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 52 min |
| Jun 9, 11:02 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.